Arizona, 2013

Damaging Winds and Heavy Rain in Arizona, July 15, 2013

July 15, 2013 · NWS PSR · 7 events in 1 county or zone

Scattered strong thunderstorms, with locally heavy rain, developed over the greater Phoenix metropolitan area during the late afternoon and evening hours on July 15th. Some of the storms produced gusty and damaging winds, estimated to reach or exceed 60 mph.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$485,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PSR wrote it up.

Scattered strong thunderstorms, with locally heavy rain, developed over the greater Phoenix metropolitan area during the late afternoon and evening hours on July 15th. Some of the storms produced gusty and damaging winds, estimated to reach or exceed 60 mph. The intensity of the storms warranted the issuance of several products such as Severe Thunderstorm Warnings and Urban Flood Advisories. The gusty winds blew down a large number of trees in the greater Phoenix area, and even blew a semi trailer-truck off of Interstate 10 near Wild Horse Pass road.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jul 15, 1:45 PM MST, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 15, 1:45 PM MST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
145 PM MST MON JUL 15 2013

.UPDATE...AVIATION AND FIRE WEATHER DISCUSSIONS WERE UPDATED.

&&

.SYNOPSIS...
AN UPPER LEVEL LOW TRACKING WESTWARD INTO THE REGION WILL PROVIDE
DEEPENING MONSOON MOISTURE LEVELS AND FAVORABLE DYNAMICS TO SUPPORT
INCREASED STORM CHANCES BEGINNING TUESDAY.

&&

.DISCUSSION...
STARTING TO SEE SOME CONVECTION DEVELOP ACROSS NORTHERN AND SOUTHERN
ARIZONA AS OF 19Z. LITTLE TO NOTHING IN THE FORECAST AREA SO
FAR...BUT 12Z HI-RES MODELS INDICATE ACTIVITY SHOULD INCREASE IN
COVERAGE LATER THIS AFTERNOON. SOME GUIDANCE SUGGESTING STORMS WILL
STAY ON THE RIM...OTHER MODELS SHOW MORE VIGOROUS ACTIVITY ACROSS
THE LOWER DESERTS COURTESY OF COLLIDING OUTFLOW BOUNDARIES. I
INCREASED POPS ACROSS THE MOUNTAINS EAST OF PHOENIX FOR THE REST OF
THE AFTERNOON/EVENING HOURS AND HELD ONTO THE 20-30 PERCENT CHANCE
ACROSS THE METRO AREA. ANOTHER TOUGH CALL IF WE WILL GET STORMS HERE
TODAY.

OTHERWISE THE FORECAST REMAINS ON TRACK. PRECIP CHANCES SHOULD
INCREASE TUESDAY AND WEDNESDAY AS LOW PRESSURE CONTINUES ITS ODD
TRACK WESTWARD THROUGH OK/TX/NM/AZ. TIMING AT THIS POINT LOOKS TO BE
MAINLY TUESDAY AFTERNOON INTO TUESDAY NIGHT AND POPS WERE ALREADY
FAIRLY HIGH DURING THIS TIME FRAME. INCREASED THEM A FEW PERCENT
ACROSS THE BOARD THROUGH WEDNESDAY MORNING. ONLY NOTEWORTHY CHANGE
WAS TO SPREAD PRECIP ALL THE WAY TO THE CO RIVER ON WEDNESDAY.
GFS/EURO NOW TRYING TO INDICATE PRECIP WORKING INTO YUMA AT SOME
POINT EITHER EARLY WEDNESDAY OR WEDNESDAY AFTERNOON.

VARIETY OF FORECAST INDICATORS ARE COMING TOGETHER IN OUR FAVOR FOR
AN UPTICK IN MONSOON ACTIVITY BEGINNING TUESDAY AND POTENTIALLY FOR
THE REST OF THE WEEK. AS THE UPPER LOW CONTINUES TO PROGRESS
SOUTHWESTWARD THE EASTERN PORTION OF THE FORECAST AREA...INCLUDING
THE PHOENIX METRO...FALLS UNDER THE LARGE AREA OF UPPER LEVEL
DIVERGENCE. ALSO...MOVEMENT OF THE LOW THROUGH THIS PERIOD WILL HELP
REINFORCE MONSOON MOISTURE LEVELS INTO THE REGION...WITH MIXING
RATIOS BEGINNING A STEADY CLIMB THAT IS FORECAST TO CONTINUE THROUGH
MUCH OF THE WEEK. TUESDAY IS STILL EXPECTED TO SERVE AS A
TRANSITIONAL DAY...WITH THE CHANCE FOR WELL ORGANIZED AND SUSTAINED
STORM ACTIVITY ACROSS THE SOUTH CENTRAL DESERTS THAT MAY PERSIST WELL
INTO THE OVERNIGHT HOURS. UPPER LEVEL DIVERGENCE AND SHEAR
TRANSITIONS FURTHER WEST BY WEDNESDAY...WHICH COULD SERVE TO GENERATE
CONVECTIVE ACTIVITY ACROSS SOUTHEAST CALIFORNIA AND THE COLORADO
RIVER VALLEY.

ADDITIONAL SPECIFICS OF THE FORECAST ESPECIALLY TEMPERATURES...SKY
COVER AND EXTENDED PRECIPITATION CHANCES...HANG ON THE POTENTIAL /OR
FAILURE TO MATERIALIZE/ CONVECTIVE ACTIVITY FOR THE MIDWEEK PERIOD.
WITH THE INCREASING MOISTURE AND PLACEMENT OF THE UPPER LEVEL LOW TO
OUR SOUTHEAST ACROSS THE INTERNATIONAL BORDER WITH NEW AND OLD
MEXICO...DYNAMICS...STEERING FLOW AND A FAVORABLE MONSOON MOISTURE
FETCH WILL REMAIN OVER THE REGION. CONSIDERABLE COOLING TREND SHOULD
COMMENCE EITHER DUE TO RAIN COOLED AIR OR PERSISTENT CLOUDINESS
WORKING TO KEEP DAYTIME READINGS BELOW NORMAL. MODELS ARE TRENDING
TOWARDS THE UPPER LOW TRANSITIONING TO MORE OF AN OPEN WAVE WHILE
CONTINUING TO TRACK ACROSS NORTHERN MEXICO AND REACHING THE BAJA
PENINSULA BY THE WEEKEND. PRECIPITATION CHANCES FOR THE END OF THE
WEEK AND EARLY WEEKEND REMAIN SLIGHTLY ABOVE CLIMO...GIVEN THE
CYCLONIC FLOW AND CONTINUED ELEVATED MONSOON MOISTURE LEVELS OVER
THE REGION.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL... SCT TO BKN
CLOUDS ABV FL050 THROUGH 06Z THIS AFTN AND EVENING. WINDS WESTERLY
10 TO 15 KTS THROUGH 03Z WITH EXCEPTION OF ANY OUTFLOW BOUNDARIES
THAT MAY BE GENERATED BTWN 00Z AND 03Z AND COULD SHIFT WINDS FROM SE.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH... MOSTLY
CLEAR WITH LIGHT SOUTHERLY WINDS 5 TO 10 KTS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH SUNDAY...
THERE WILL BE AN INCREASED LIKELIHOOD OF SHOWERS AND THUNDERSTORMS
THROUGH THE ENTIRE PERIOD. MOST LOCATIONS IN ARIZONA WILL EXPERIENCE
A GOOD CHANCE FOR WETTING RAIN...WITH SOMEWHAT LESSER CHANCES OVER
SOUTHEAST CALIFORNIA. MINIMUM HUMIDITIES WILL RANGE FROM 15 PCT IN
SOUTHEAST CA UP TO 35 PCT ACROSS HIGHER TERRAIN IN CENTRAL AZ...WITH
EXCELLENT OVERNIGHT RECOVERY. WINDS WILL OBTAIN MORE OF A PERSISTENT
EASTERLY TO SOUTHEASTERLY DIRECTION THROUGH MUCH OF THE
PERIOD...WITH OCCASIONAL LOCALLY HIGHER GUSTS IN ASSOCIATION WITH
THUNDERSTORM OUTFLOW BOUNDARIES.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...LEINS/NOLTE
AVIATION....VASQUEZ
FIRE WEATHER...WATERS/VASQUEZ/MCLANE
Hazardous weather outlook, Jul 15, 5:00 AM MST, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
500 AM MST MON JUL 15 2013

AZZ022-023-027-028-161400-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
500 AM MST MON JUL 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
EVENING ACROSS THE HIGHER TERRAIN AROUND THE PERIPHERY OF THE PHOENIX
METRO AREA. A STRAY STORM MAY WORK DOWN INTO THE LOWER DESERT
ELEVATIONS...HOWEVER THE PRIMARY THREATS WILL BE GUSTY WINDS AND
BLOWING DUST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORM CHANCES INCREASE AND REMAIN ELEVATED THROUGH AT LEAST
THE END OF THE WEEK. STORMS DURING THIS PERIOD WILL HAVE THE POTENTIAL
FOR GUSTY WINDS...BLOWING DUST...HEAVY RAINFALL...LOCALIZED FLASH
FLOODING AND DANGEROUS LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ024-161400-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
500 AM MST MON JUL 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CONTINUED THREAT OF ISOLATED THUNDERSTORMS AGAIN
TODAY...WITH THE PRIMARY THREATS BEING DANGEROUS LIGHTNING...GUSTY
WINDS...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS CHANCES INCREASE FOR TUESDAY AND LAST THROUGH THE END
OF THE WEEK. THE PRIMARY THREATS WILL BE GUSTY WINDS...HEAVY
RAINFALL...LOCALIZED FLASH FLOODING AND DANGEROUS LIGHTNING

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ020-021-025-026-161400-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
500 AM MST MON JUL 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

INCREASING CHANCES FOR THUNDERSTORMS WILL RETURN TUESDAY AND REMAIN
THROUGH THE REST OF THE WEEK. THE PRIMARY THREATS WILL BE GUSTY
WINDS...BLOWING DUST...HEAVY RAINFALL...LOCALIZED FLASH FLOODING AND
DANGEROUS LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ030>033-161400-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
500 AM PDT MON JUL 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORM CHANCES WILL EXPAND WESTWARD FROM ARIZONA AND INTO THE
SOUTHEAST CALIFORNIA DESERTS BY MIDWEEK...POTENTIALLY LAST THROUGH
THE WEEKEND. THE PRIMARY THREATS WILL BE GUSTY WINDS...BLOWING
DUST...HEAVY RAINFALL...LOCALIZED FLASH FLOODING AND DANGEROUS
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Jul 15, 4:39 PM MST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
439 PM MST MON JUL 15 2013

AZZ023-028-160030-
PINAL AZ-MARICOPA AZ-
439 PM MST MON JUL 15 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 530 PM MST

AT 437 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BAPCHULE...MOVING NORTH AT 5 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   SUN LAKES...
   SEVILLE...
   TUMBLEWEED PARK... CHANDLER... CHANDLER CITY HALL... CHANDLER
  FASHION CENTER MALL AND  GILBERT CITY HALL...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3342 11209 3341 11166 3309 11174 3309 11195
TIME...MOT...LOC 2339Z 181DEG 6KT 3318 11185

HIRSCH
Special weather statement, Jul 15, 4:52 PM MST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
452 PM MST MON JUL 15 2013

AZZ023-160030-
MARICOPA AZ-
452 PM MST MON JUL 15 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 530 PM MST

AT 447 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR SOUTH MOUNTAIN PARK...MOVING NORTHEAST AT 10
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   AHWATUKEE...
   DOWNTOWN PHOENIX...
   ARIZONA MILLS MALL... TEMPE... ARIZONA STATE UNIVERSITY... SKY
  HARBOR AIRPORT... PAPAGO PARK AND  TEMPE MARKETPLACE...

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3356 11193 3336 11176 3321 11207 3336 11220
TIME...MOT...LOC 2352Z 234DEG 7KT 3334 11205

HIRSCH

The radar

The Phoenix radar (KIWA), 33 km away, was scanning. The volume nearest the first event began at 23:52 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 1 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Maricopa

When
July 15, 4:54 PM MST
Where
Maricopa County, 4.1 mi W of West Chandler
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.310, -112.020

Scattered thunderstorms, some with strong gusty winds, developed during the late afternoon hours across portions of the greater Phoenix area and they affected the community of Ahwatukee. At 454 pm, a trained weather spotter 1 mile southwest of Ahwatukee estimated a wind gust to 60 mph. The strong winds caused a number of trees to be blown down in the area. Small hail up to one quarter inch in diameter accompanied the gusty winds.

Thunderstorm Wind, Maricopa

When
July 15, 4:57 PM MST to 5:10 PM MST
Where
Maricopa County, 4.1 mi W of West Chandler
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Trained Spotter
Coordinates
33.310, -112.020

Scattered strong thunderstorms developed during the late afternoon and evening hours and they affected portions of the greater Phoenix area, including the community of Ahwatukee. At 457 pm, a trained weather spotter 1 mile southwest of Ahwatukee reported numerous trees blown down near the intersection of 30th Street and Chandler Boulevard. Winds were estimated to be from 55 to near 60 mph. Pea to marble sized hail accompanied the strong winds. A Severe Thunderstorm Warning was in effect for the area, beginning at 454 pm and continuing until 545 pm.

Thunderstorm Wind, Maricopa

When
July 15, 5:05 PM MST to 5:10 PM MST
Where
Maricopa County, 1.8 mi SW of West Chandler
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
33.280, -111.970

Scattered strong thunderstorms developed during the late afternoon hours across portions of the greater Phoenix metropolitan area, and they affected communities such as Ahwatukee and Firebird Lake. The storms produced gusty winds estimated to be in excess of 60 mph. According to local broadcast media reports, at 505 pm a semi truck was blown off of Interstate 10 and overturned near 1-10 and Wild Horse Pass Road, approximately 1 mile north of Firebird Lake. No injuries were reported. A Severe Thunderstorm Warning had been issued for the area beginning at 454 pm and continuing until 545 pm.

Heavy Rain, Maricopa

When
July 15, 5:10 PM MST to 7:30 PM MST
Where
Maricopa County, 2.41 mi ESE of Helena to 1.83 mi ENE of Mesa
Reported by
Trained Spotter
Coordinates
33.360, -111.890

Scattered thunderstorms developed across portions of the greater Phoenix metropolitan area during the afternoon hours on July 15th, and they produced locally heavy rainfall across portions of the east valley communities such as Mesa, Tempe and Chandler. The heavy rain led to the issuance of an Urban and Small Stream Flood Advisory which began at 527 pm and continued until 730 pm. At 525 pm a trained weather spotter 3 miles southwest of Fiesta Mall reported 0.72 inches of rain within 25 minutes. Another trained spotter 5 miles northeast of Phoenix Mesa Gateway reported 0.40 inches within 15 minutes. The heavy rain led to urban flooding and significant disruption to the rush hour traffic across the east valley communities.

Thunderstorm Wind, Maricopa

When
July 15, 5:30 PM MST to 5:45 PM MST
Where
Maricopa County, 1.5 mi NNW of West Chandler
Measured
61 kt (70 mph) estimated gust
Property damage
$150,000
Reported by
Trained Spotter
Coordinates
33.320, -111.960

Scattered thunderstorms developed in the greater Phoenix area during the late afternoon hours on July 15th, and they affected the community of Ahwatukee. The storms produced gusty and damaging winds estimated to be in excess of 60 mph. According to a trained weather spotter, at 535 pm over 50 trees were blown down in the Lakewood subdivision. Some fallen trees caused other damage to cars and property. The tree diameters were all 12 inches or larger. In addition, there was roof damage noted on a concrete tile roof. A Severe Thunderstorm Warning had been issued for the area starting at 454 pm and continuing until 545 pm.

Thunderstorm Wind, Maricopa

When
July 15, 5:30 PM MST to 5:45 PM MST
Where
Maricopa County, 1.15 mi W of Buckhorn
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
33.420, -111.740

Scattered strong thunderstorms developed in the greater Phoenix area during the late afternoon hours on July 15th, and they affected communities such as Mesa and Chandler. The storms produced gusty and damaging winds estimated to be as high as 60 mph. According to a public report, at 545 pm a tree with a diameter of 14 inches was blown over and numerous branches 2 to 4 inches in diameter were blown off of trees in the community of Mesa. Additionally, a trained weather spotter 3 miles northeast of Chandler Fashion Square Mall reported 1 to 2 inch diameter branches blown off of trees at 530 pm. Visibility was reported to be down to 200 yards in heavy rain.

Thunderstorm Wind, Maricopa

When
July 15, 5:30 PM MST to 5:45 PM MST
Where
Maricopa County, 4.01 mi W of West Chandler
Measured
70 kt (81 mph) estimated gust
Property damage
$250,000
Reported by
Broadcast Media
Coordinates
33.297, -112.019

Scattered thunderstorms developed in the greater Phoenix area during the late afternoon hours on July 15th, and they affected the community of Ahwatukee. The storms produced gusty and damaging winds estimated to be in excess of 70 mph. According to broadcast media reports and supported by aerial video, 4 homes under construction in a subdivison directly west of Desert View High School between E. Frye Rd. and E. Glenhaven Rd. were destroyed and an additional 6 homes (further along in the construction process had minor damage. A Severe Thunderstorm Warning had been issued for the area starting at 454 pm and continuing until 545 pm.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2013Every state in 2013This day in weather historyWarnings in Arizona, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465739, 465738, 465737, 466205, 465740, 465741, 470113.